Advertisement

Annals of Combinatorics

, Volume 23, Issue 3–4, pp 1039–1072 | Cite as

Singular Overpartitions and Partitions with Prescribed Hook Differences

  • Seunghyun Seo
  • Ae Ja YeeEmail author
Article
  • 11 Downloads

Abstract

Singular overpartitions, which are Frobenius symbols with at most one overlined entry in each row, were first introduced by Andrews in 2015. In his paper, Andrews investigated an interesting subclass of singular overpartitions, namely, (Ki)-singular overpartitions for integers Ki with \( 1\le i<K/2\). The definition of such singular overpartitions requires successive ranks, parity blocks and anchors. The concept of successive ranks was extensively generalized to hook differences by Andrews, Baxter, Bressoud, Burge, Forrester and Viennot in 1987. In this paper, employing hook differences, we generalize parity blocks. Using this combinatorial concept, we define \((K,i,\alpha , \beta )\)-singular overpartitions for positive integers \(\alpha , \beta \) with \(\alpha +\beta <K\), and then we show some connections between such singular overpartitions and ordinary partitions.

Keywords

Partitions Overpartitions Singular overpartitions Frobenius symbols Successive ranks Hook differences 

Mathematics Subject Classification

Primary 05A17 Secondary 11P81 

Notes

References

  1. 1.
    Andrews, G.E.: Sieves for theorems of Euler, Rogers, and Ramanujan. In: Gioia, A.A., Goldsmith, D.L. (eds.) The Theory of Arithmetic Functions (Proc. Conf., Western Michigan Univ., Kalamazoo, Mich., 1971), pp. 1–20. Lecture Notes in Math., Vol. 251, Springer, Berlin (1972)Google Scholar
  2. 2.
    Andrews, G.E.: Sieves in the theory of partitions. Amer. J. Math. 94, 1214–1230 (1972)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Andrews, G.E.: The Theory of Partitions. Encyclopedia of Mathematics and its Applications, Vol. 2. Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam. (1976); reissued: Cambridge University Press, Cambridge (1998)Google Scholar
  4. 4.
    Andrews, G.E.: Generalized Frobenius Partitions. Mem. Amer. Math. Soc. 49(301), iv+44 (1984)Google Scholar
  5. 5.
    Andrews, G.E.: Singular overpartitions. Int. J. Number Theory 11(5), 1523–1533 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Andrews, G.E., Baxter, R.J., Bressoud, D.M., Burge, W.H., Forrester, P.J., Viennot, G.: Partitions with prescribed hook differences. European J. Combin. 8(4), 341–350 (1987)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bressoud, D.M.: Extension of the partition sieve. J. Number Theory 12(1) 87–100 (1980)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Bressoud, D.M.: The Borwein conjecture and partitions with prescribed hook differences. Electron. J. Combin. 3(2), #R 4 (1996)Google Scholar
  9. 9.
    Burge, W.H.: A correspondence between partitions related to generalizations of the Rogers-Ramanujan identities. Discrete Math. 34(1), 9–15 (1981)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Burge, W.H.: A three-way correspondence between partitions. European J. Combin. 3(3), 195–213 (1982)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Burge, W.H.: Combinatorial interpretations of some identities of the Rogers-Ramanujan type. I.B.M. Research Report, RC 9329 (#41101) (1982)Google Scholar
  12. 12.
    Corteel, S., Lovejoy, J.: Overpartitions. Trans. Amer. Math. Soc. 356(4), 1623–1635 (2004)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Dyson, F.J.: A new symmetry of partitions. J. Combinatorial Theory 7, 56–61 (1969)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gessel, I.M., Krattenthaler, C.: Cylindric partitions. Trans. Amer. Math. Soc. 349(2), 429–479 (1997)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Seo, S., Yee, A.J.: Overpartitions and singular overpartitions. In: Andrews, G.E., Garvan, F. (eds.) Analytic Number Theory, Modular Forms and \(q\)-Hypergeometric Series, pp. 693–711. Springer Proc. Math. Stat., 221, Springer, Cham (2017)Google Scholar
  16. 16.
    Seo, S., Yee, A.J.: Enumeration of partitions with prescribed successive rank parity blocks. J. Combin. Theory Ser. A 158, 12–35 (2018)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Wright, E.M.: An enumerative proof of an identity of Jacobi. J. London Math. Soc. 40, 55–57 (1965)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Yee, A.J.: Combinatorial proofs of generating function identities for F-partitions. J. Combin. Theory Ser. A 102(1), 217–228 (2003)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics EducationKangwon National UniversityChuncheonRepublic of Korea
  2. 2.Department of MathematicsThe Pennsylvania State UniversityUniversity ParkUSA

Personalised recommendations